MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MACCONKEY II AGAR; CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MACCONKEY II AGAR; CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Catalog Number 221270
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that prior to using bd bbl¿ macconkey ii agar the customer observed biological contamination of the media.This event occurred 210 time(s).The following information was provided by the initial reporter: "customer reports contamination", "customer reports 210 plates at least.".
 
Additional Manufacturer Narrative
H.6 investigation summary during manufacturing of material 221270, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record review for batch 2033845 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include physical attribute testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.They are tested for physical attributes prior to release to ensure that they conform to product specifications.All physical attribute testing performed on this batch was satisfactory per bd internal procedures.The complaint history was reviewed, and two other complaints has been taken on batch 2033845 for contamination.Retention samples from batch 2033845 were not available for investigation.There was one (1) photos available for review of this complaint.This photo shows twenty-one stacks of plates.On some of the plates, there are spots seen on the agar of the plates.The plate print was not readable in the photo and no other product labels were visible for batch verification.Without batch verification, the photo cannot confirm the complaint.No return samples were received for investigation.This complaint cannot be confirmed for contamination.No complaint trend has been identified for defects for this product; no actions are indicated at this time.Bd will continue to trend complaints for contamination.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD BBL¿ MACCONKEY II AGAR
Common Device Name
CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14370596
Report Number1119779-2022-00685
Device Sequence Number1982261
Product Code JSI
UDI-Device Identifier00382902212706
UDI-Public00382902212706
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/06/2022
Device Catalogue Number221270
Device Lot Number2033845
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date05/12/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown